Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2003, 7:45 PM CDT for Caddo Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2003, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 23, 2003, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS54 KSHV 240045 SVRSHV LAC017-240115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 745 PM CDT WED APR 23 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 815 PM CDT * AT 745 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BLANCHARD...OR ABOUT 12 MILES NORTHWEST OF SHREVEPORT...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE AND A HALF INCHES IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 815 PM CDT. LAT...LON 3268 9403 3250 9402 3260 9378 3285 9388 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:45 PM CDT, 6 hours earlier.
Area forecast discussion, Apr 23, 1:45 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT WED APR 23 2003 RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN HALF OF THE CWA THIS AFTERNOON...AND NOT ONE HAS COME CLOSE TO REACHING SEVERE LIMITS YET. A UPPER LEVEL RIDGE CURRENTLY ACROSS THE MISSISSIPPI RIVER VALLEY WILL MOVE TO THE ATLANTIC COASTAL STATES BY FRIDAY...ALLOWING A STRONG UPPER LEVEL LOW TO MOVE INTO THE PLAINS TONIGHT. DECENT MOISTURE WILL LINGER ACROSS MUCH OF THE AREA THROUGH THURSDAY NIGHT...WITH A CHANCE SHOWERS AND THUNDERSTORMS REMAINING IN MUCH OF THE FORECAST THROUGH THAT TIME. SEVERE WEATHER WILL BE LIMITED TO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT...AS A VORT MAX ROTATING AROUND THE UPPER LEVEL LOW WILL SWING ACROSS THESE AREAS TONIGHT. THEN ON THURSDAY SEVERE WEATHER WILL BE POSSIBLE FOR THE EAST TEXAS LAKES AREA...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS...AS MOISTURE LINGERS AND THE UPPER LEVEL LOW MOVES DEEPER INTO THE PLAINS. MID LEVEL DRY AIR WILL INVADE THE NORTHWESTERN THIRD OF THE CWA THURSDAY...SO RAIN CHANCES WILL DECREASE ACROSS THE I30 CORRIDOR NORTHWARD. DRY AIR RETURNS FRIDAY WITH A NEARLY DRY FORECAST THROUGH THE MIDDLE OF THE NEXT WEEK. SEASONAL TREND CONTINUES ON TEMPS. PRELIMS... SHV 63/77/60/80 6520 MLU 60/77/62/80 5530 TXK 62/76/58/76 7310 TYR 63/78/57/78 6310 LFK 65/79/60/81 5520 ELEVEN .SHV...NONE.
Hazardous weather outlook, Apr 23, 12:00 PM CDT, 7 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS. A BETTER THREAT FOR SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA. THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Apr 24, 6:56 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 17 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 34 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Apr 24, 1:03 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 42 min |
| Apr 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 52 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Apr 24, 1:45 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 45 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 45 min |
| Apr 24, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.